Tornadoes · United States · Colorado · 2004

F0 tornado, Strasburg, Colorado, June 15, 2004

This F0 tornado ran 0.2 miles across Adams County on June 15, 2004, touching down at 3:35 PM MDT and reaching 50 yards wide. It killed nobody.

The rating scale

Tracks are drawn in the color of the rating. The Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.

  1. F040 to 72 mphthis tornado

    Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.

  2. F173 to 112 mph

    Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.

  3. F2113 to 157 mph

    Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.

  4. F3158 to 206 mph

    Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.

  5. F4207 to 260 mph

    Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.

  6. F5261 to 318 mph

    Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.

  7. Unrated

    The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.

The record

Rating
F0
Date
June 15, 2004
Touchdown
3:35 PM MDT (21:35 UTC)
Path length
0.2 miles (0.3 km)
Path width
50 yards (46 m)
Deaths
0
Injuries
0
County
Adams County
Touchdown point
39.720, -104.270
Lift-off point
39.730, -104.270
Record number
1223

What the Weather Service recorded

A small tornado touched down but did no damage.

From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.

The warnings

6 minutes of warning. NWS BOU issued a tornado warning for this county at 21:29 UTC, 6 minutes before the tornado touched down, in force until 22:15 UTC.

Issued (UTC)ExpiredProductOffice
20:54 UTC21:30 UTCTornado WarningBOU
21:29 UTC22:15 UTCTornado WarningBOU

Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.

The forecast that day

The Storm Prediction Center had this point in a Slight Risk. The outlook in force was issued at 19:45 UTC.

SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.

What forecasters said that day

The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before the tornado touched down at Jun 15, 2:20 PM MDT, 1 hour 15 minutes earlier.

Area forecast discussion, Jun 15, 2:20 PM MDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
220 PM MDT TUE JUN 15 2004

.SHORT TERM DISCUSSION...THINGS ARE COMING TOGETHER FOR A
SIGNIFICANT PRECIPITATION EVENT OVER THE NORTHEAST PLAINS OF
COLORADO...AS WELL AS SEVERE WEATHER.  CURRENT ANALYSIS SHOWS A WELL
DEFINED BOUNDARY EXTENDING FROM MONUMENT HILL NORTHEASTWARD TO NEAR
FORT MORGAN AND STERLING.  EXPECT CONVECTION TO EXPLODE SOON ALONG
THIS BOUNDARY AS WE REACH CONVECTIVE TEMPERATURE AND ARE ABLE TO
RELEASE THE CAPES OVER 3000 J/KG ALONG AND EAST OF THE BOUNDARY.
FARTHER WEST...THERE IS STILL SOME POTENTIAL FOR SEVERE AS CAPES ARE
NEAR 1000 J/KG AND BOUNDARY MAY GET ENOUGH OF A PUSH FROM DEVELOPING
CONVECTION TO BRING IT BACK TO THE FOOTHILLS.  WILL MAINTAIN THE
SCATTERED POPS ALONG THE FRONT RANGE AND HAVE ALREADY BOOSTED THEM
TO LIKELY FARTHER EAST WHERE MCS INITIATION SHOULD TAKE PLACE.  WEAK
WAVE CURRENTLY MOVING NORTHWARD OUT OF NEW MEXICO SHOULD ALSO HELP
GENERATE MORE WIDESPREAD PRECIP.

COLD FRONT WILL PUSH IN AFTER MIDNIGHT AND WITH AMPLE LOW LEVEL
MOISTURE WIDESPREAD STRATUS EXPECTED TO DEVELOP.  WILL MAINTAIN SOME
SMALL POPS INTO WEDNESDAY MORNING WITH WEAK UPSLOPE COMPONENT.  BY
WEDNESDAY AFTERNOON...EXPECT ANOTHER ROUND OF CONVECTION BUT THIS
TIME MOST OF IT WILL BE CONFINED TO THE MOUNTAINS WHERE THE AIRMASS
IS UNSTABLE ENOUGH.  A COUPLE STORMS MAY DRIFT OFF THE FOOTHILLS
INTO THE I-25 CORRIDOR BUT OTHERWISE THE PLAINS ARE FAR TOO STABLE
TO SUPPORT THUNDER.  WILL PLAY TEMPS MUCH COLDER WITH STRATUS AND
CLOSE TO ETA GUIDANCE.

.LONG TERM DISCUSSION...MODELS ARE STILL SHOWING STRONG RIDGING
ALONG THE WEST COAST AND TROFING OVER THE CENTRAL U.S. THROUGH THE
EXTENDED PERIOD. 500-300 MB FLOW OVER THE AREA REMAINS PRETTY MUCH
ZONAL THROUGH SUNDAY THEN BECOMES NWLY AS A RIDGE BEGINS BUILDING
OVER THE SRN ROCKIES. THE GFS IS NO LONGER DIGGING THE UPR TROF AS
FAR SOUTH AS IT DID YESTERDAY. MODELS ALSO DELAYING THE ARRIVAL OF
A LATE WEEK COLD FRONT IN NERN COLORADO. A STRONG COLD FRONT WAS
PROGGED TO BACKDOOR INTO NERN COLORADO AROUND 12Z/FRIDAY. NOW LATEST
ETA/AVN SHOW ITS ARRIVAL NOT UNTIL LATE FRIDAY AFTERNOON OR EARLY
EVENING. ETA/AVN ALSO NO LONGER SHOWING DOWNSLOPE WARMING AND DRYING
ON THURSDAY...INSTEAD THEY KEEP THE PLAINS UNSEASONABLY COOL AND
MOIST WITH PERSISTENT UPSLOPE FLOW ALBEIT SHALLOW THROUGH MUCH OF
THE DAY THURSDAY. THUS CONDITIONS NOW LOOK TOO STABLE FOR CONVECTIVE
INITIATION EAST OF THE MTNS. ON THE OVERHAND...THE ELEVATED HEAT
SOURCE OF THE MTNS AND FOOTHILLS SHOULD SEE AT LEAST ISOLATED
AFTERNOON AND EARLY EVENING T-STORMS THURSDAY WITH A 850-700MB
THETA-E RIDGE UP AGAINST THE FRONT RANGE. FRIDAY...ETA SHOWS S/SWLY
FLOW FLUSHING THE COOL/MOIST AIR ON THE PLAINS EAST ON THE AREA IN
THE MORNING...THEN PRESSURE FALLS ALONG THE FRONT RANGE TURN WINDS
AROUND TO NELY IN THE AFTERNOON. ETA SHOWS CAPE VALUES IN THE
1200-1800 J/KG RANGE AND BOUNDARY LYR HELICITY VALUES IN THE 200-300
RANGE WITH 700-600MB 30-35KT W/SWLYS AND 20KT SELYS AT THE SFC.
FRIDAY AFTERNOON AND NOT THURSDAY LOOKS TO BE THE NEXT SVR WX THREAT
FOR THE PLAINS. COULD SEE ISOLATED SVR T-STORMS UP ALONG THE FRONT
RANGE WITH A DENVER CYCLONE IN PLACE.

SATURDAY-TUESDAY...AVN SHOWS A REINFORCING SURGE OF COOL/MOIST AIR
EAST OF THE MTNS ON SATURDAY AS A COLD CORE 1023MB SFC HIGH SLIDES
SEWRD OUT OF MONTANA. MOS GUIDANCE MAX TEMPS IN THE LOWER 70S ON THE
PLAINS SATURDAY MAY BE TOO WARM SHOULD UPSLOPE CLOUDINESS BE GREATER
AND THE SFC HIGH BE STRONGER THAN EXPECTED. MAY NOT SEE HIGH PLAINS
TEMPS CLIMBING ABOVE THE LOWER 60S. AGAIN...AIRMASS ON THE PLAINS
WILL PROBABLY BE TOO COOL AND STABLE FOR T-STORM FORMATION BUT
SCATTERED LIGHT STRATIFORM PRECIP A GOOD BET. SUNDAY...SEE ONLY
SLIGHT WARMING WITH COOL HIGH PRESSURE AIR HANGING AROUND...BUT LESS
CLOUD COVER. 10 PCT POPS ALREADY IN THE FCST FOR SUNDAY AFTERNOON
AND EVENING MAY BE TOO HIGH...BUT WILL LEAVE POPS ALONE. MONDAY...
GFS HINTS AT ANOTHER WEAK SURGE OF COOL HIGH PRES AIR AND LOW LEVEL
UPSLOPE FLOW. THOUGH UPSLOPE WILL BE SHALLOW/WEAK...WILL KEEP A
SLIGHT CHANCE OF T-SHOWERS IN FOR MONDAY. TUESDAY LOOKS DRY AND
WARMER WITH UPR RIDGE BUILDING OVER THE SRN ROCKIES.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...NONE.

BARJENBRUCH/BAKER
Hazardous weather outlook, Jun 15, 2:37 PM MDT, 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
237 PM MDT TUE JUN 15 2004

COZ030>051-161200-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
237 PM MDT TUE JUN 15 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

SEVERE THUNDERSTORMS WILL OCCUR ACROSS THE NORTHEAST PLAINS OF
COLORADO THIS AFTERNOON AND EVENING.

MOISTURE AND INSTABILITY HAVE INCREASED SIGNIFICANTLY ACROSS THE
NORTHEAST PLAINS OF COLORADO THIS AFTERNOON.  SCATTERED
THUNDERSTORMS WERE QUICKLY DEVELOPING AND HAVE ALREADY BECOME
SEVERE.  LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY
THREATS...BUT AN ISOLATED SHORT LIVED TORNADO IS ALSO POSSIBLE ALONG
A BOUNDARY FROM DOUGLAS COUNTY NORTHEASTWARD TOWARD FORT MORGAN AND
STERLING.  HEAVY RAINFALL AND FLASH FLOODING MAY ALSO ACCOMPANY THE
STRONGER STORMS.

AT THIS TIME...THE HIGHEST THREAT OF SEVERE THUNDERSTORMS IS ALONG
AND EAST OF A LINE FROM GREELEY TO DENVER INTERNATIONAL AIRPORT TO
CASTLE ROCK.  HOWEVER...AN ISOLATED SEVERE THUNDERSTORM CAN NOT BE
RULED OUT FARTHER WEST INCLUDING THE I-25 URBAN CORRIDOR FROM DENVER
TO FORT COLLINS.

IN THE MOUNTAINS...THUNDERSTORM COVERAGE WILL BE LESS WIDESPREAD AND
RAINFALL AMOUNTS WILL BE LIGHTER.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

UNSEASONABLY COOL AND STABLE CONDITIONS SHOULD HINDER THE FORMATION
OF THUNDERSTORMS ON THE PLAINS WEDNESDAY THROUGH MONDAY. HOWEVER
ENOUGH MOISTURE WILL BE AVAILABLE FOR AT LEAST A SLIGHT CHANCE OF
SHOWERS EACH DAY. IN THE MOUNTAINS AND FOOTHILLS...EXPECTED ISOLATED
AFTERNOON AND EVENING THUNDERSTORMS EACH DAY WHERE THE ATMOSPHERE
SHOULD REMAIN RELATIVELY WARM AND UNSTABLE. GUSTY WINDS AND
LIGHTNING WILL BE THE MAIN THREAT FROM THESE STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION HAS ALREADY OCCURRED.

BARJENBRUCH/BAKER

In the hours before

Local storm report, Jun 15, 2:58 PM MDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
258 PM MDT TUE JUN 15 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0254 PM     TORNADO          8 N ELIZABETH           39.48N 104.60W
06/15/2004                   ELBERT             CO   TRAINED SPOTTER

            TWO FUNNELS WITH BRIEF TOUHDOWN

0239 PM     TORNADO          2 S CASTLE ROCK         39.35N 104.85W
06/15/2004                   DOUGLAS            CO   LAW ENFORCEMENT

            ROOF BLOWN OFF HOUSE.

&&

KTF
Local storm report, Jun 15, 3:32 PM MDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT ... CORRECTION
NATIONAL WEATHER SERVICE DENVER CO
332 PM MDT TUE JUN 15 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0328 PM     HAIL             2 W KIOWA               39.35N 104.50W
06/15/2004  0.75 INCH        ELBERT             CO   TRAINED SPOTTER

0254 PM     TORNADO          8 N ELIZABETH           39.48N 104.60W
06/15/2004                   ELBERT             CO   TRAINED SPOTTER

            TWO FUNNELS WITH BRIEF TOUHDOWN

0239 PM     TORNADO          2 S CASTLE ROCK         39.35N 104.85W
06/15/2004                   DOUGLAS            CO   LAW ENFORCEMENT

            ROOF BLOWN OFF MACHINE SHOP.

&&

KTF

The air that afternoon

The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.

Denver, CO (KDNR), 12:00Z

9.6 hours before the tornado, 90 km from the path. June 15, 2004.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2004-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 1 joules per kilogram, CIN -474, lifted condensation level 2740 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Denver, CO at 12:00Z on 2004-06-15The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 4 square meters per square second, 0 to 6 km bulk shear 26 knots.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
-474 J/kg
Surface CAPE
0 J/kg
Mixed-layer LCL
2740 m above ground
0-6 km bulk shear
26 kt
0-1 km bulk shear
6 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
81 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0
0-3 km lapse rate
4.5 K/km

Open this sounding in Storm Lab

Denver, CO (KDNR), 00:00Z

2.4 hours after it, 90 km from the path. June 16, 2004.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2004-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 0 joules per kilogram, CIN -79229, lifted condensation level 2937 meters above ground. Wind barbs in knots down the right edge.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Denver, CO at 00:00Z on 2004-06-16The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 83 square meters per square second, 0 to 6 km bulk shear 27 knots.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
-79229 J/kg
Surface CAPE
0 J/kg
Mixed-layer LCL
2937 m above ground
0-6 km bulk shear
27 kt
0-1 km bulk shear
12 kt
0-1 km storm-relative helicity
83 m²/s²
0-3 km storm-relative helicity
130 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0
0-3 km lapse rate
8.1 K/km

Open this sounding in Storm Lab

The surface observations

Denver Intnl Airport (DEN), 35 km from the path, in the two hours either side.

Time (UTC)Temp (°F)Dew point (°F)WindGust (kt)Pressure (mb)Weather
19:53 UTC824270° 5 kt1015.6
20:53 UTC81410° 0 kt1014.2
21:53 UTC78.841180° 8 kt1014.2
22:53 UTC7344150° 17 kt1013.5

From the Iowa Environmental Mesonet's archive of airport observations.

The radar

The Denver radar (KFTG), 25 km away, was scanning. The volume nearest the touchdown began at 21:32 UTC.

Open the radar archive at this moment, over the track

Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.

What was reported nearby

Local storm reports within 60 km of the path, in the three hours either side.

Time (UTC)ReportWhereCountyRemark
20:54 UTCTORNADO 111 Nne ElizabethElbert, COROOF DAMAGE TO 1 HOUSE WITH BARN DESTROYED. TWO OTHER BARNS DAMAGED ON TWO OTHER SEPARATE PROPERTIES. SIGNIFICANT TREE DAMAGE IN VICINITY.
20:54 UTCTORNADO 111 Nne ElizabethElbert, COROOF DAMAGE TO 1 HOUSE WITH BARN DESTROYED. TWO OTHER BARNS DAMAGED ON TWO OTHER SEPARATE PROPERTIES. SIGNIFICANT TREE DAMAGE IN VICINITY.
20:54 UTCTORNADO 111 Nne ElizabethElbert, COROOF DAMAGE TO 1 HOUSE WITH BARN DESTROYED. TWO OTHER BARNS DAMAGED ON TWO OTHER SEPARATE PROPERTIES. SIGNIFICANT TREE DAMAGE IN VICINITY.
20:54 UTCTORNADO 111 Nne ElizabethElbert, COROOF DAMAGE TO 1 HOUSE WITH BARN DESTROYED. TWO OTHER BARNS DAMAGED ON TWO OTHER SEPARATE PROPERTIES. SIGNIFICANT TREE DAMAGE IN VICINITY.
20:54 UTCTORNADO 111 Nne ElizabethElbert, COROOF DAMAGE TO 1 HOUSE WITH BARN DESTROYED. TWO OTHER BARNS DAMAGED ON TWO OTHER SEPARATE PROPERTIES. SIGNIFICANT TREE DAMAGE IN VICINITY.
20:54 UTCTORNADO 111 Nne ElizabethElbert, COROOF DAMAGE TO 1 HOUSE WITH BARN DESTROYED. TWO OTHER BARNS DAMAGED ON TWO OTHER SEPARATE PROPERTIES. SIGNIFICANT TREE DAMAGE IN VICINITY.
20:54 UTCTORNADO8 N ElizabethElbert, COTWO FUNNELS WITH BRIEF TOUHDOWN
20:54 UTCTORNADO8 N ElizabethElbert, COTWO FUNNELS WITH BRIEF TOUHDOWN
21:28 UTCHAIL 0.752 W KiowaElbert, CO
21:28 UTCHAIL 0.752 W KiowaElbert, CO
21:28 UTCHAIL 0.752 W KiowaElbert, CO
21:28 UTCHAIL 0.752 W KiowaElbert, CO
21:28 UTCHAIL 0.752 W KiowaElbert, CO
21:28 UTCHAIL 0.752 W KiowaElbert, CO
21:28 UTCHAIL 0.752 W KiowaElbert, CO
21:28 UTCHAIL 0.752 W KiowaElbert, CO
21:35 UTCTORNADO2 E StrasburgArapahoe, CONO DAMAGE REPORTED
21:35 UTCTORNADO2 E StrasburgArapahoe, CONO DAMAGE REPORTED
21:35 UTCTORNADO2 E StrasburgArapahoe, CONO DAMAGE REPORTED
21:35 UTCTORNADO2 E StrasburgArapahoe, CONO DAMAGE REPORTED
21:35 UTCTORNADO2 E StrasburgArapahoe, CONO DAMAGE REPORTED
21:35 UTCTORNADO2 E StrasburgArapahoe, CONO DAMAGE REPORTED
21:35 UTCTORNADO2 E StrasburgArapahoe, CONO DAMAGE REPORTED
21:35 UTCTORNADO2 E StrasburgArapahoe, CONO DAMAGE REPORTED
21:38 UTCTORNADO2 Ene StrasburgAdams, CONO DAMAGE REPORTED.
21:38 UTCTORNADO2 Ene StrasburgAdams, CONO DAMAGE REPORTED.
21:38 UTCTORNADO2 Ene StrasburgAdams, CONO DAMAGE REPORTED.
21:38 UTCTORNADO2 Ene StrasburgAdams, CONO DAMAGE REPORTED.
21:38 UTCTORNADO2 Ene StrasburgAdams, CONO DAMAGE REPORTED.
21:38 UTCTORNADO2 Ene StrasburgAdams, CONO DAMAGE REPORTED.
21:38 UTCTORNADO2 Ene StrasburgAdams, CONO DAMAGE REPORTED.
21:38 UTCTORNADO2 Ene StrasburgAdams, CONO DAMAGE REPORTED.
21:50 UTCTORNADO1 W LeaderAdams, CONO DAMAGE REPORTED.
21:50 UTCTORNADO1 W LeaderAdams, CONO DAMAGE REPORTED.
21:50 UTCTORNADO1 W LeaderAdams, CONO DAMAGE REPORTED.
21:50 UTCTORNADO1 W LeaderAdams, CONO DAMAGE REPORTED.
21:50 UTCTORNADO1 W LeaderAdams, CONO DAMAGE REPORTED.
21:50 UTCTORNADO1 W LeaderAdams, CONO DAMAGE REPORTED.
21:50 UTCTORNADO1 W LeaderAdams, CONO DAMAGE REPORTED.

From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.

This ground now

The live radar over the trackEvery 2004 tornado in ColoradoEvery tornado in Colorado since 1950Warnings in force in Colorado nowThe forecast where you are

The other tornadoes of June 15, 2004

14 more were confirmed in the United States that day.

DateTimeRatingWherePath (mi)Width (yd)DeathsInjuriesDamage
June 158:21 AM EDTF0Beaufort, SC0.150
June 152:39 PM MDTF0Douglas, CO0.275
June 152:40 PM MDTF0Douglas, CO0.150
June 152:54 PM MDTF1Elbert, CO0.575
June 153:50 PM MDTF0Adams, CO0.150
June 154:11 PM MDTF0Fremont, CO1.075$1,000
June 155:05 PM MDTF0Baca, CO1.075
June 156:17 PM CDTF0Cimarron, OK0.350$10,000
June 155:32 PM MDTF0Baca, CO0.575
June 156:04 PM MDTF0Lincoln, CO0.150
June 156:45 PM MDTF0Phillips, CO0.150
June 157:06 PM MDTF0Greeley, KS0.550
June 157:30 PM MDTF0Greeley, KS0.250
June 158:20 PM MDTF0Cheyenne, CO1.075

What this means

Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.

Sources

NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.